MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN USP4-0; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN USP4-0; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z924H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch number qgmjte , and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following information was obtained: was the needle removed from the patient during the same procedure? no further information is available.What tissue/location was suturing when pull off occurred? no further information is available.Device return status/follow up? the device has been received at sukagawa and will be shipped.Please check rmao.No further information will be provided.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a suture was used.During the procedure, the suture pulled off the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/02/2021.A manufacturing record evaluation was performed for the finished device lot number qgmjte, and no non-conformances related to the reported complaint condition were identified.Additional h-3 summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened sample of product code z924h was received for evaluation, the swage and attachment area were as expected, and the remnant of the suture was noted into the barrel hole, and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.In addition, the ends of the suture were cut appears to be by use of the surgical instrument.The condition of the sample received indicate improper handling of the device.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 03/02/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN USP4-0
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11167457
Report Number2210968-2021-00322
Device Sequence Number3726915
Product Code NEW
UDI-Device Identifier10705031114777
UDI-Public10705031114777
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberZ924H
Device Lot NumberQGMJTE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 12/25/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/02/2021
Patient Sequence Number1